Hail, Lincoln
- When
- March 5, 8:35 PM CST to 8:40 PM CST
- Where
- Lincoln County, Belleview
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.050, -86.600
Penny size hail reported by local emergency management.
3 flash flood, 2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 5, 3:18 PM CST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 PM CST FRI MAR 5 2004 .DISCUSSION... LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS CURRENTLY EXTENDS WEST OF I65. THIS LINE HAS GRADUALLY TRACKED NORTHEAST ACROSS CENTRAL MS THROUGHOUT THE DAY...MOST LIKELY IN RESPONSE TO 850MB CONVERGENCE SHOWN BY 12 UA ANALYSIS. ANOTHER BOUNDARY INDUCED BY PREVIOUS CONVECTION WHICH WAS LOCATED ALONG I65 CORRIDOR HAS BECOME ILL-DEFINED WITH TIME. LARGE DEWPOINT GRADIENT MARKING BOUNDARY LOCATION HAS BECOME LESS DISTINCT AS AIRMASS GRADUALLY SATURATES. EXTENSIVE CLOUD SHIELD LOCATED ACROSS FA HAS SHOWN LITTLE BREAKS DURING THE DAY...HELPING HOLD INSTABILITY LEVELS TO VIRTUALLY NON-EXISTENT. LEAD SHORTWAVE EJECTING OUT ACROSS NORTHERN MS HELPING TO INTENSIFY STORMS ACROSS EXTREME NW ALABAMA. FORECAST CHALLENGE WILL BE SVR AND FLOODING THREAT FOR OVERNIGHT. SHORT TERM... COLD FRONT WILL CONTINUE DRIFTING EAST OVERNIGHT AS SFC LOW RIDES TO THE NORTHEAST. FRONT CURRENTLY ORIENTED PARALLEL TO UPPER FLOW HAS RESULTED IN VERY LITTLE MOVEMENT SINCE LATE MORNING. FIRST WAVE OF RAIN ALONG CONVERGENCE ZONE IS PRODUCING RAINFALL AMOUNTS ON ORDER OF 0.25 TO 0.50 INCH PER HOUR. SECOND BATCH JUST AHEAD OF COLD FRONT ALSO TRAINING NORTHEAST ACROSS MS RIVER. THIS RAIN AREA IS EXPECTED TO SLOWLY MOVE EAST AND INTO THE NW ALABAMA AREA AROUND SUNSET. 12Z META CONCURS WITH LATEST TRENDS WITH SLIGHT ACCELERATION AS SFC LOW MOVES NORTHEAST AND HELPS SHOVE FRONT EAST. MODELS STILL INDICATE WIDESPREAD 1 TO 2 INCHES ACROSS FA TONIGHT WITH MOST LIKELY TARGET FOR PROBLEMS BEING ACROSS NORTHWEST ALABAMA. THIS IS WHERE THE FRONT APPEARS TO HANG UP THE LONGEST BEFORE GETTING A BOOST. PWATS FROM 18Z SOUNDING RANGE FROM 1.6 AT KBMX TO 1.8 AT KJAN SO MOISTURE IS PLENTIFUL ACROSS AREA. THUS...WILL CONTINUE FLOOD WATCH FOR ENTIRE FA TONIGHT. REGARDING SVR THREAT...VERY LITTLE INSTABILITY IN PLACE DUE TO LACK OF SFC HEATING. SIGNIFICANT SHEAR STILL EXISTS AS INDICATED BY MODEL SOLN...AS WELL AS VWP AND OKOLONA PROFILER. PROFILER INDICATES 50 KNOT WINDS AROUND 3000 FEET LEVEL WHICH MAY BE CAPABLE OF MIXING DOWN TO SFC WITH ANY STORMS THAT DEVELOP. STORMS WHICH HAVE MOVED ACROSS FA ALREADY SHOWING SMALL-SCALE BOWING FEATURES AND EXPECT THIS TREND WILL CONTINUE FOR A WHILE AS UPSTREAM ENERGY APPROACHES. MODELS MOVE COLD FRONT OUT OF MAJORITY OF FA BETWEEN 12 AND 15Z TOMORROW. WILL KEEP SLIGHT POPS IN FOR CENTRAL ZONES EARLY AND 30 FOR EAST. EXPECT CLOUDS TO LINGER THROUGH AT LEAST MORNING HOURS... THEN DECREASING CLOUDS DURING AFTERNOON. LONG TERM... AFTER THAT...HIGH AND DRY AS FA IN NORTHWEST FLOW WITH ONLY WEAK CLIPPER SYSTEMS MOVING SOUTH. VERY LITTLE MOISTURE TO WORK WITH WITH CLIPPER SUNDAY SO WILL CONTINUE DRY FORECAST. ANOTHER RIPPLE IN FLOW APPROACHES TUESDAY BUT SHOULD REMAIN NORTH OF AREA. NUMEROUS WAVES MOVING ACROSS NATION WILL HELP BREAK DOWN UPPER RIDGE ACROSS WESTERN U.S. EXTENDED GFS MOVES ANOTHER COLD FRONT THROUGH FRIDAY WITH LIGHT QPF ACROSS FA. HOWEVER...DUE TO UNCERTAINTY WITH TIMING AND STRENGTH OF SFC HIGH...WILL NOT ADD POPS FOR FRI ATTM. VERY LITTLE CHANGES MADE TO EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 54 64 40 65 / 100 20 10 0 SHOALS 54 64 39 66 / 100 10 10 0 CULLMAN 54 64 40 65 / 100 20 10 0 FAYETTEVILLE 53 63 39 65 / 100 20 10 0 FT PAYNE 55 63 37 64 / 100 30 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH ALL ZONES FOR TONIGHT. TN...FLOOD WATCH ALL ZONES FOR TONIGHT. && PB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 623 PM CST FRI MAR 5 2004 ALZ001>010-016-TNZ076-096-097-060500- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 623 PM CST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... ...TORNADO WATCH UNTIL 11 PM FOR ALL OF THE TENNESSEE VALLEY... ...A FLOOD WATCH IS IN EFFECT FOR TONIGHT ACROSS THE TENNESSEE VALLEY... A PERIOD OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE...WITH MANY LOCATIONS POTENTIALLY RECEIVING 1 TO 2 INCHES OF RAINFALL THROUGH TONIGHT WITH SOME ISOLATED AMOUNTS UPWARDS OF 3 INCHES. WITH THE GROUND NEARLY SATURATED FROM HEAVY RAINS OF EARLIER THIS WEEK...RAPID RUNOFF FROM THE ADDITIONAL RAIN MAY RESULT IN THE THREAT FOR FLASH FLOODING. IN ADDITION...AREA RIVERS AND STREAMS MAY APPROACH OR EXCEED FLOOD STAGE AS THE HEAVY RAIN FALLS. SEVERE WEATHER WILL ALSO BE POSSIBLE THIS EVENING ACROSS ALL OF THE TENNESSEE VALLEY. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL QUICKLY TAPER OFF FROM WEST TO EAST BY SATURDAY MORNING AS THE COLD FRONT MOVES THROUGH. A RETURN TO DRY AND COOLER WEATHER THROUGH THE REST OF THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE REQUIRED FOR FLOODING AND SEVERE WEATHER TONIGHT. 007
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 246 PM CST FRI MAR 5 2004 ALZ001>003-052130- COLBERT-FRANKLIN AL-LAUDERDALE- 246 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM IN NORTHWEST ALABAMA... A STRONG THUNDERSTORM...MOVING NORTHEAST AT 60 MPH...WILL MOVE OVER NORTH CENTRAL FRANKLIN...COLBERT...AND LAUDERDALE COUNTIES THROUGH 330 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS OF 40 TO 50 MPH AND RAINFALL OF 1/2 TO 1 INCH. HAIL UP TO 1/4 INCH IS ALSO POSSIBLE. LOCATIONS IN ITS PATH INCLUDE...FRANKFORT...MUSCLE SHOALS...AND LEXINGTON. WEBER/SCHAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 749 PM CST FRI MAR 5 2004 ALZ001>003-060300- COLBERT-FRANKLIN AL-LAUDERDALE- 749 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN NORTHWEST ALABAMA... A LINE OF STRONG THUNDERSTORMS CONTINUE TO MOVE ACROSS LAUDERDALE... COLBERT AND FRANKLIN COUNTIES IN NORTHWEST ALABAMA. SEVERAL REPORTS OF WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL WERE RECEIVED BY THE WEATHER SERVICE IN HUNTSVILLE. INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT 60 MPH WHILE THE LINE OF STORMS SLOWLY DRIFTS TO THE EAST. EXPECT WIND GUSTS OVER 50 MPH...VERY HEAVY RAIN WITH FLOODING...AND A FEW ISOLATED TORNADOES WITH THESE STORMS. THE SEVERE WEATHER WILL BEGIN TO DISSIPATE BETWEEN 11 PM AND MIDNIGHT. THERE IS ALSO A TORNADO WATCH IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 11 PM. 007
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 810 PM CST FRI MAR 5 2004 ALZ005-060315- LIMESTONE- 810 PM CST FRI MAR 5 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS IN LIMESTONE COUNTY... AT 810 PM...STRONG THUNDERSTORMS ARE MOVING INTO EASTERN LIMESTONE COUNTY. INDIVIDUAL STORMS ARE MOVING TO THE NORTHEAST AT 60 MPH WHILE THE LINE OF STORMS SLOWLY DRIFTS TO THE EAST. EXPECT WIND GUSTS OVER 50 MPH AND VERY HEAVY RAIN WITH FLOODING. THERE IS ALSO A POSSIBILITY OF A FEW ISOLATED TORNADOES WITH THESE STORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR ALL OF THE TENNESSEE VALLEY UNTIL 11 PM. 007
The Northeast Alabama radar (KHTX), 49 km away, was scanning. The volume nearest the first event began at 02:35 UTC.
3 flash flood, 2 hail, 1 tornado. Local standard time, as filed.
Penny size hail reported by local emergency management.
Local Insurance Company reported penny size hail.
County-wide flooding was reported by emergency management with several roads with one to two feet of water over the roads.
County-wide flooding was reported by emergency management with one to two feet of water reported over several roads throughout the county.
Emergency management reported several roads in Winchester area with several inches of water over the roads.
A short lived tornado with estimated winds around 70 mph touched down near Sewanee and twisted and uprooted around 50 trees in a heavily wooded area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyThe tornado archive for Tennessee, 2004Warnings in Tennessee, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387217, 5387218, 5387220, 5387221, 5387222, 5387219.